UMMS Affiliation

Department of Quantitative Health Sciences

Publication Date


Document Type



Mathematical Concepts


Biostatistics | Epidemiology | Health Services Research | Mathematics | Set Theory


Sets definable over finite fields are introduced. The rationality of the logarithmic derivative of their zeta-function is established, an application of purely algebraic content is given. The ingredients used are a result of Dwork on algebraic varieties over finite fields and model-theoretic tools.

Rights and Permissions

First published in Transactions of the American Mathematical Society in Vol. 223 (Oct., 1976), pp. 45-59, published by the American Mathematical Society. Link to article on publisher's website

Journal/Book/Conference Title

Transactions of the American Mathematical Society



To view the content in your browser, please download Adobe Reader or, alternately,
you may Download the file to your hard drive.

NOTE: The latest versions of Adobe Reader do not support viewing PDF files within Firefox on Mac OS and if you are using a modern (Intel) Mac, there is no official plugin for viewing PDF files within the browser window.